Flash Flood, Mercer
- When
- July 31, 4:56 AM EST to 5:45 AM EST
- Where
- Mercer County, 3 mi N of Greenville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.302, -80.258 (the zone’s center; the record gives no point)
Kennard Rd and State Rte 18 flooded.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 31, 1:50 AM EST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 250 AM EDT MON JUL 31 2006 .SHORT TERM (TODAY THROUGH TUESDAY)... ANOTHER SHORT WAVE IS SLIDING SOUTHEAST FROM LAKE ERIE INTO NORTHWESTERN PA EARLY THIS MORNING. SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS MAINLY THE NORTHERN PART OF OUR FORECAST AREA EARLY THIS MORNING. UPPER RIDGE OVER THE MS VALLEY WILL MOVE EAST INTO THE OH VALLEY BY TUESDAY. TEMPERATURES WILL PUSH TO NEAR 90 THIS AFTERNOON AND INTO THE LOWER 90S TUESDAY. PRECIPITATION CHANCES SHOULD BE LESS THAN 20 PERCENT LATER TODAY THROUGH TUESDAY. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... UPPER RIDGE WILL KEEP FORECAST AREA HOT AND DRY THROUGH TUESDAY NIGHT AND WEDNESDAY. RIDGE WILL GRADUALLY FLATTEN ALLOWING COLD FRONT TO SAG THROUGH OUR REGION THURSDAY AND FRIDAY AND INTO WEST VIRGINIA SATURDAY. SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS AND HIGH TEMPERATURES SHOULD HOLD IN THE 80S. && .AVIATION... WARM AND HUMID CONDITIONS ACROSS THE DISTRICT TODAY EARLY THIS MORNING ARE HELPING TO FUEL A WEAK MCS ACROSS NE OHIO AND INTO NW PA. A SCATTERED THUNDERSTORM IS POSSIBLE WITH THE MCS IN FKL EARLY THIS AM. THE MCS WILL WEAKEN AS IT MOVES SOUTHEAST BUT WILL KEEP SOME MIDDLE CLOUDINESS ACROSS MUCH OF WPA THIS AM. THESE CLOUDS WILL HELP REDUCE THE THREAT OF PATCHY DENSE FOG FOR THE HOURS AROUND DAYBREAK. GENERAL VFR CEILINGS CAN BE EXPECTED THROUGH THE NEXT 24 HOURS WITH PATCHY MVFR CIGS POSSIBLE WITH A BRIEF SHOWER. VSBY WILL BE GENERALLY MVFR THIS AM AND MUCH OF THE AFTERNOON IN LIGHT FOG AND HAZE ASSOCIATED WITH THE HIGH HUMIDITY. ISOLATED TSTMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT FUELED BY THE MAX HEATING PERIOD. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 416 AM EDT MON JUL 31 2006 MDZ001-OHZ041-PAZ007>009-013>016-020>023-029>032-WVZ001>004-012- 021>023-041-010830- GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON- WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA-PRESTON-TUCKER- 416 AM EDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS MOVING ACROSS THE REGION WILL PRODUCE HEAVY LOCALIZED RAINFALL TODAY. THE HEAVY RAIN MAY CAUSE POOR DRAINAGE FLOODING AND PONDING ON ROADS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. OHZ039-040-048>050-057>059-068-069-010830- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE- 416 AM EDT MON JUL 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
The Pittsburgh radar (KPBZ), 86 km away, was scanning. The volume nearest the first event began at 09:56 UTC.
1 flash flood. Local standard time, as filed.
Kennard Rd and State Rte 18 flooded.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521207.